MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-35
Medical Device Problem Codes Degraded (1153); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Emotional Changes (1831); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Nerve Damage (1979); Pain (1994); Perforation (2001); Scar Tissue (2060); Seroma (2069); Urinary Tract Infection (2120); Hernia (2240); Discomfort (2330); Sleep Dysfunction (2517); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of hernia.It was reported that after implant, the patient experienced significant left inguinal pain and left epididymal pain, swelling, scar tissue, hard mesh, inflammation, entanglement of the spermatic cord, chronic foreign body reaction, infection, mesh encased, recurrence, scarring, lack of adequate ingrowth, nerve damage, spermatic cord injury, failure of mesh, mental pain, disability, impairment, loss of enjoyment of life, and adhesions.Post-operative patient treatment included remove his vas deferens/epididymis and removal of mesh.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced seroma, perforation, pain while walking, testicle swelling during intercourse, significant left inguinal pain and left epididymal pain, swelling, scar tissue, hard mesh, inflammation, entanglement of the spermatic cord, chronic foreign body reaction, infection, mesh encased, recurrence, scarring, lack of adequate ingrowth, nerve damage, spermatic cord injury, failure of mesh, mental pain, disability, impairment, loss of enjoyment of life, and adhesions.Post-operative patient treatment included medication, hernia repair with mesh, remove his vas deferens/epididymis, and removal of mesh.
 
Additional Manufacturer Narrative
Additional info: a3, a4, b5, b7, g1, h6 (patient, device, and health impact codes) correction: d6a medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: h6 (health impact codes) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced seroma, perforation, pain while walking, testicle swelling, significant left inguinal pain and left epididymal pain, swelling, scar tissue, hard mesh, inflammation, entanglement of the spermatic cord, chronic foreign body reaction, infection, mesh encased, recurrence, scarring, lack of adequate ingrowth, nerve damage, spermatic cord injury, failure of mesh, mental pain, disability, impairment, loss of enjoyment of life, urinary tract infection, discomfort, sleep disturbance, epididymitis, and adhesions.Post-operative patient treatment included medication, hernia repair with mesh, remove his vas deferens/epididymis, ct scan, nerve block, and removal of mesh.
 
Additional Manufacturer Narrative
Additional information: a4, a5a (ethnicity), b5, b6, b7, h6 (added patient and imf codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced seroma, perforation, pain while walking, testicle swelling, significant left inguinal pain and left epididymal pain, swelling, scar tissue, hard mesh, inflammation, entanglement of the spermatic cord, chronic foreign body reaction, infection, mesh encased, recurrence, scarring, lack of adequate ingrowth, nerve damage, spermatic cord injury, failure of mesh, mental pain, disability, impairment, loss of enjoyment of life, urinary tract infection, discomfort, sleep disturbance, epididymitis, adhesions, unable to complete work, & unable to lay on stomach.Post-operative patient treatment included medication, hernia repair with mesh, removal of vas deferens/epididymis, ct scan, nerve block, partial mesh removal, removal of mesh, & left inguinal exploration.
 
Additional Manufacturer Narrative
Additional info: b5, b7, & g1.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view,mn, CO 55112-4391
8006464633
MDR Report Key14029069
Report Number1219930-2022-01222
Device Sequence Number4775523
Product Code FTL
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPM-35
Device Catalogue NumberSPM-35
Device Lot NumberAIE0094
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer10/12/2022
10/26/2022
11/09/2022
07/01/2026
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date10/18/2022
11/01/2022
11/16/2022
07/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale
Patient Weight174 LB
Patient RaceWhite